Wisconsin, 2007

Winter Storm in Wisconsin, February 24 to 26, 2007

February 24 to 26, 2007 · NWS GRB · 22 events in 22 counties and zones

An intense low pressure system that moved from the Plains to southern Wisconsin produced heavy snow and strong winds across northeast Wisconsin. Thunder accompanied the snow showers early on the morning of the 25th in east-central Wisconsin.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

An intense low pressure system that moved from the Plains to southern Wisconsin produced heavy snow and strong winds across northeast Wisconsin. Thunder accompanied the snow showers early on the morning of the 25th in east-central Wisconsin. The heavy snow and strong winds led to power outages for parts of Seymour (Outagamie Co.) and for 100 customers on the east side of Green Bay (Brown Co.).|The highest snowfall totals from the storm included 20.0 inches at King (Waupaca Co.), 18.9 inches at Carlsville (Door Co.), 18.5 inches at Amherst and 17.9 inches at Almond (Portage Co.), 17.0 inches at Waupaca (Waupaca Co.), 16.6 inches at Wautoma (Waushara Co.) and 16.0 inches at Ephraim (Door Co.) and Kewaunee (Kewaunee Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 24, 3:00 PM CST, 7 hours earlier.

Area forecast discussion, Feb 24, 3:00 PM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST SAT FEB 24 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. STORM SYSTEM OVER KANSAS
WILL MOVE TOWARDS NORTHERN ILLINOIS THIS FORECAST PERIOD. THERE IS
PLENTY OF GULF MOISTURE TO WORK WITH...A STRONG BAROCLINIC ZONE AND GOOD
UPPER SUPPORT. WHILE SYSTEM FORECAST TO WEAKEN SLOWLY WITH TIME AS IT
OCCLUDES...IT IS FOLLOWING A GREAT PATH TO PRODUCE HEAVY SNOW IN
NORTHERN AND CENTRAL WISCONSIN. THE PROLONGED PERIOD OF SNOW SHOULD
RESULT IN A FOOT OR MORE OF SNOW IN THE EASTERN PART OF THE FORECAST
AREA BY MONDAY. A STRONG PRESSURE GRADIENT WILL PRODUCE WINDS OF 15 TO
30 MPH LATER TONIGHT THROUGH SUNDAY. THIS SHOULD BE JUST SHORT OF
BLIZZARD WARNING CRITERION. WHILE MODELS FORECAST WINDS OF 50 KNOTS AT
925 MB AND EVEN 70 KNOTS AT 850 MB...THINK THESE STRONGER WINDS ARE NOT
LIKELY TO MIX DOWN DUE TO THE LOW LEVEL TEMPERATURE INVERSION AND THE
SIGNIFICANT DIRECTIONAL WIND SHEAR. IN ADDITION...THE SYSTEM IS FORECAST
TO WEAKEN WITH TIME. WILL KEEP MENTION OF NEAR BLIZZARD CONDITIONS IN
EASTERN ZONES TO LET PEOPLE KNOW IT WILL BE QUITE A STORM.

.LONG TERM...MONDAY THROUGH FRIDAY. GFS AND ETA HAVE A DIFFERENCE OF
OPINION AS TO HOW QUICKLY THE SYSTEM MOVES THROUGH. THE ETA IS SLOWER
AND WOULD PRODUCE MORE SNOW ON MONDAY IF CORRECT. THINK A SLOWER
SOLUTION IS MORE LIKELY WITH AN OCCLUDED SYSTEM. ANOTHER STORNG SYSTEM
SHOULD MOVE THROUGH DURING THE MIDDLE OR END OF THE WEEK.

.AVIATION...VFR CIGS AND VISIBILITIES EXPECTED AT GREEN BAY UNTIL THE
SNOW ARRIVES LATE TONIGHT. THEN CIGS AND VSBYS WILL LOWER TO NEAR
AIRPORT MINIMUMS AT TIMES SUNDAY. VFR/MVFR CONDITIONS AT WAUSAU AIRPORTS
AND RHINELANDER WILL ALSO DROP QUICKLY ONCE SNOW ARRIVES LATER TONIGHT.
AIRPORT MINIMUMS WILL LIKELY BE REACHED AT TIMES AROUND WAUSAU AND
POSSIBLY AT RHINELANDER.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING 9 PM THIS EVENING TO MIDNIGHT SUNDAY NIGHT
WIZ030-031-035>040-045-048>050-

WINTER STORM WARNING MIDNIGHT TONIGHT TO MIDNIGHT SUNDAY NIGHT
WIZ010>012-018-019-

WINTER STORM WARNING MIDNIGHT TONIGHT TO 6 AM MONDAY
WIZ013-020>022-073-074-

SNOW AND BLOWING SNOW ADVISORY MIDNIGHT TONIGHT TO MIDNIGHT SUNDAY NIGHT
WIZ005-
&&

RDM/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 24, 7:00 AM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
700 AM CST SAT FEB 24 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251300-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
700 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A LATE WINTER STORM IS FORECAST TO AFFECT THE AREA FROM TONIGHT
INTO
MONDAY. SNOW WILL BEGIN TO FALL THIS EVENING...AND BECOME
HEAVY AT TIMES OVERNIGHT. WINTER STORM WARNINGS AND WATCHES ARE IN
EFFECT FOR CENTRAL AND NORTHEAST WISCONSIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO HEAVY SNOW WILL CONTINUE INTO SUNDAY...DIMINISHING SUNDAY
NIGHT. STORM TOTALS OF 8 TO 12 INCHES...LOCALLY MORE...ARE EXPECTED
SOUTH OF A LINE FROM TOMAHAWK TO IRON MOUNTAIN...WITH 6 TO 8 INCHES
NORTH.  STRONG...GUSTY EAST WINDS WILL MAKE FOR CONSIDERABLE BLOWING AND
DRIFTING OF THE SNOW WITH NEAR BLIZZARD CONDITIONS POSSIBLE. TRAVEL IS
EXPECTED TO BE HAZARDOUS.

A FEW INCHES OF ADDITIONAL SNOW ACCUMULATION IS POSSIBLE ACROSS PORTIONS
OF NORTHEAST WISCONSIN WITH LAKE EFFECT SNOW SHOWERS MONDAY AND MONDAY
NIGHT. IN ADDITION...GUSTY NORTHEAST WINDS WILL CAUSE BLOWING AND
DRIFTING OF SNOW WHICH COULD MAKE TRAVEL HAZARDOUS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

LMZ521-522-541>543-564-251300-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
700 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT THROUGH SUNDAY.
IN ADDITION THE STRONG EAST WINDS WILL CAUSE THE BUILD UP OF ICE ALONG
THE LAKE MICHIGAN SHORELINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THROUGH MONDAY.

TE/KURIMSKI
WEATHER.GOV/GREENBAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter storm. Local standard time, as filed.

Winter Storm, Forest

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Forest forecast zone
Reported by
Unknown
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

Winter Storm, Florence

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Florence forecast zone
Reported by
Mesonet
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

Winter Storm, Lincoln

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Lincoln forecast zone
Reported by
Unknown
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

Winter Storm, Langlade

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Langlade forecast zone
Reported by
COOP Observer
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

Winter Storm, Northern Marinette

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Northern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Winter Storm, Southern Marinette

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Southern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Winter Storm, Northern Oconto

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Northern Oconto forecast zone
Reported by
Mesonet
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Southern Oconto

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Southern Oconto forecast zone
Reported by
Mesonet
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Menominee

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Menominee forecast zone
Reported by
Unknown
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Winter Storm, Marathon

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Marathon forecast zone
Reported by
COOP Observer
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

Winter Storm, Shawano

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Shawano forecast zone
Reported by
COOP Observer
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

Winter Storm, Door

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Door forecast zone
Reported by
COOP Observer
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

Winter Storm, Wood

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Wood forecast zone
Reported by
COOP Observer
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

Winter Storm, Portage

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Portage forecast zone
Reported by
COOP Observer
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

Winter Storm, Waupaca

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Waupaca forecast zone
Reported by
COOP Observer
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

Winter Storm, Outagamie

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Outagamie forecast zone
Reported by
COOP Observer
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

Winter Storm, Brown

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Brown forecast zone
Reported by
Official NWS Observations
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

Winter Storm, Kewaunee

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Kewaunee forecast zone
Reported by
COOP Observer
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

Winter Storm, Waushara

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Waushara forecast zone
Reported by
COOP Observer
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

Winter Storm, Winnebago

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Winnebago forecast zone
Reported by
COOP Observer
Coordinates
44.069, -88.645 (the zone’s center; the record gives no point)

Winter Storm, Calumet

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Calumet forecast zone
Reported by
COOP Observer
Coordinates
44.082, -88.218 (the zone’s center; the record gives no point)

Winter Storm, Manitowoc

When
February 24, 10:00 PM CST to February 26, 6:00 AM CST
Where
Manitowoc forecast zone
Reported by
COOP Observer
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14869, 14870, 14871, 14872, 14873, 14874, 14875, 14876, 14877, 14878, 14879, 14880, 14882, 14883, 14884, 14885, 14886, 14887, 14888, 14889, 14890, 14891.